Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 24, 2020, 9:15 PM EDT for Orange County, Seminole County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 9:15 PM EDT (01:15 UTC)
- Expired
- Jun 24, 2020, 9:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WUUS52 KMLB 250115
SVRMLB
FLC095-117-250145-
/O.NEW.KMLB.SV.W.0052.200625T0115Z-200625T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
915 PM EDT Wed Jun 24 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Seminole County in east central Florida...
Central Orange County in east central Florida...
* Until 945 PM EDT.
* At 915 PM EDT, a severe thunderstorm was located over Goldenrod,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Orlando, Altamonte Springs, Winter Springs, Winter Park and
Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2851 8139 2864 8146 2875 8135 2860 8125
TIME...MOT...LOC 0115Z 238DEG 13KT 2862 8132
HAIL...1.00IN
WIND...60MPH
$$
Weitlich2 follow-up statements
225
WWUS52 KMLB 250134
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
934 PM EDT Wed Jun 24 2020
FLC095-117-250145-
/O.CON.KMLB.SV.W.0052.000000T0000Z-200625T0145Z/
Seminole FL-Orange FL-
934 PM EDT Wed Jun 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTH CENTRAL SEMINOLE AND CENTRAL ORANGE COUNTIES...
At 934 PM EDT, a severe thunderstorm was located over Winter Springs,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winter Park, Casselberry, Maitland, Goldenrod and Fern Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2856 8131 2862 8137 2868 8132 2860 8125
TIME...MOT...LOC 0134Z 238DEG 13KT 2866 8125
HAIL...1.00IN
WIND...60MPH
$$
Weitlich464
WWUS52 KMLB 250141
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
941 PM EDT Wed Jun 24 2020
FLC095-117-250151-
/O.EXP.KMLB.SV.W.0052.000000T0000Z-200625T0145Z/
Seminole FL-Orange FL-
941 PM EDT Wed Jun 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEMINOLE AND
CENTRAL ORANGE COUNTIES WILL EXPIRE AT 945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2856 8131 2862 8137 2868 8132 2860 8125
TIME...MOT...LOC 0141Z 238DEG 13KT 2867 8123
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:38 PM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 24, 3:38 PM EDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 338 PM EDT Wed Jun 24 2020 .DISCUSSION... ...Isolated to Scattered Afternoon/Evening Showers and Storms (Few Strong)... ...Hot & Humid with Heat Indices Between 103 and 108F across ECFL on Thursday... ...A Moderate Rip Current Threat will Continue at Beaches into the Weekend... Current-tonight...Delayed sea breeze formation along the east coast (though earlier than yesterday) has allowed for temperatures to soar into the L90s along the coast. M90s will be common inland with a few U90s within reach. Heat index values average between 100-106F across much of ECFL ahead of the sea breeze this afternoon. Sea breeze and subsequent mesoscale boundary collisions late today into the evening will focus convection over the eastern/central peninsula with some storms moving back across Volusia/Brevard counties. The surface ridge axis will remain across the south-central FL peninsula through tonight. The 15Z KXMR sounding came in with a PWAT of 1.80 inches and a cooler 500 mb temp of -8.7C. The 915 MHZ Cape wind profilers continue to show a deep, but weakening, WRLY flow (10- 15 kts) above the surface through 10.0 Kft. Average PWATs areawide, again, continue between 1.70-2.00 inches. Some ISOLD convection is forecast along the ECSB during this afternoon, with highest coverage and intensity of storms across the interior late in day/evening. Westerly storm motion will push storms slowly eastward with average speed 10-15 mph I-4 north and 5-10 mph south. Boundary collisions should allow for a 30-40pct coverage in convection late day/evening. Storm impacts, again, include torrential downpours leading to ponding of water on roadways with some nuisance minor flooding possible, frequent cloud to ground lightning, downburst winds of 45 to 55 mph locally, and perhaps some small hail. An isolated severe storm with winds to 60 mph and possible nickel to quarter-size hail cannot be ruled out. Activity will diminish through this evening with warm and muggy conditions as eventual low temps fall into the L-M70s areawide. Cloud cover from earlier storms thinning overnight. Winds will gradually become a light offshore component once again later this evening and overnight. Previous Extended Forecast Discussion Slightly Modified... Thursday-Sunday..Local wx pattern through this weekend will continue to be dominated by a strong mid level ridge anchored across SOFL. The surface ridge axis will drift north from near Lake Okeechobee to the Cape Fri-Sat, then settle back southward by Mon. This will keep hot conditions in place with maxes in the L90s near the coast and mid to upper 90s inland, with heat indices peaking between 105-110 the next several afternoons. These values would be very close or at Heat Advisory criteria for east central FL. Given the strength and expected suppressive influence of the ridge, not at all surprised to see the aggressive NBM POPs (40-60), which we had been undercutting by 10-20 pct, drop back to near-slightly below climo. The latest guidance shows 20 coast/30 inland Thu/Fri, increasing to 30 coast/40-50 inland by Sunday, which was used for this package. Monday-Wednesday...Synoptic pattern breaks down as the strong ridge shifts west across the GOMEX and over TX, allowing an eastern CONUS trough to amplify into Florida. This should result in low level flow veering to SW, along with increasing deep layer moisture, and higher POPS having an earlier onset. Conservatively capped POPS at 50-60 for now given the extended (day 6-8) time frame but these can be adjusted upward assuming guidance remains steadfast with this trend for another run or two. Maxes remain a few degrees above normal Mon, before dropping back to near climo Tue-Wed. && .AVIATION...East coast sea breeze will spark isolated SHRA/TSRA as it pushes inland west of MLB/VRB/FPR/SUA. Sea/lake breeze collisions will increase coverage of TSRA aft 20Z esp MCO northward with some push back to the east coast (DAB, TIX, possibly MLB). Strong wind gusts 35-45 knots will occur in the stronger storms. Convection may linger through 02Z-03Z before dissipating. On Thu, mainly VFR with light W/SW winds turning onshore in a sea breeze along the coast 16Z- 18Z. Scattered TSRA will develop late in the day SFB/MCO/ISM. && .MARINE...Afternoon-tonight...The Atlantic ridge axis remains across the south-central FL peninsula. Favorable small craft boating conditions outside of afternoon/evening showers/storms along the coast. Seas around 2 ft near shore and 3 ft well offshore. Onshore afternoon winds will become light offshore again this evening and overnight. ISOLD aftn storms near the coast with sea breeze formation and slow advancement inland. Some storms could be strong to severe as they push toward the coast this evening from additional boundary collisions across the interior. Storm steering flow remains light and from the west. Inland lakes are not immune from the effects of strong storms and hazardous boating conditions can quickly develop over lakes with gusty winds and frequent lightning. Be prepared to seek safe harbor well before a storm approaches your area late this afternoon and evening. Winds/seas locally higher invof storms. Previous Extended Marine Forecast Discussion... Thursday-Sunday...Favorable boating conditions will continue through this weekend the surface ridge axis remains between Cape Canaveral and Lake Okeechobee. This will maintain a light south to southwest wind flow, with seas 2ft near shore and 3ft well offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 93 73 93 / 30 30 0 10 MCO 75 97 75 97 / 40 30 0 20 MLB 75 92 75 90 / 30 20 0 10 VRB 73 93 74 91 / 20 10 0 10 LEE 75 97 75 98 / 20 30 10 30 SFB 75 96 75 97 / 40 30 0 20 ORL 77 97 77 97 / 40 30 0 20 FPR 73 93 74 91 / 20 10 0 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR....Leahy AVIATION...Kelly
Hazardous weather outlook, Jun 24, 10:38 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1038 AM EDT Wed Jun 24 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-250200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1038 AM EDT Wed Jun 24 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms may develop later into the afternoon along the east coast sea breeze, before coverage of storms increases across the interior from very late afternoon and early this evening, as the east and west coast sea breezes come together. Storm motion will be generally to the east at 10 to 15 mph north of I-4 and 5 to 10 mph southward, which could push some of the storms back toward the east coast this evening. However, motion could be come more erratic where boundaries merge. Strongest storms today will be capable of producing wind gusts up to 50 mph as well as frequent lightning and small hail. A severe storm or two is also possible mainly across inland areas with the threats being damaging wind gusts to 60 mph and perhaps hail up to one inch in diameter. .FLOOD IMPACT... Slower-moving storms, especially where larger boundaries merge, will be capable of torrential downpours resulting in 2 to 3 inches of rainfall in a short period of time. This could result of ponding of water on roadways and also localized flooding of low-lying and poor-drainage areas. .EXCESSIVE HEAT IMPACT... The combination of afternoon temperatures getting into the low to mid 90s with high relative humidity values will result in heat index readings between 101 and 106 degrees across the region. If you will be working or engaging in any outdoor activity today, be sure to remain well-hydrated and take indoor rest breaks, preferably in an air conditioned room. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at area beaches today with the highest threat between 2 pm and 8 pm due to tidal effects. Only swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms that develop along the east coast sea breeze could be pushed back toward the Intracoastal and near shore Atlantic waters this afternoon. However, highest coverage will be across the interior from late afternoon into this evening. Easterly storm motion of 10 to 15 knots could bring some storms toward and offshore of the Brevard and Volusia Coasts again this evening, and mariners will need to keep a watchful eye for storms approaching from the west. Threats with stronger storms will be frequent lightning, small hail, and wind gusts in excess of 34 knots. A storm or two may also become severe across the interior this evening with wind gusts up to 50 knots possible as well as hail up to one inch in diameter. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A Moderate risk of life-threatening rip currents is expected into the weekend at the beaches of east central Florida. The combination of heat and humidity will produce heat index values in the 103 to 107 degree range on Thursday and Friday. A Heat Advisory may be necessary for portions of east central Florida on Thursday. Scattered lightning storms are expected each afternoon and early evening through early next week. Frequent lightning strikes, torrential downpours, small hail, and gusty winds are the main threats with any stronger storms which will develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Combs/Sedlock
In the hours before
Local storm report, Jun 24, 8:24 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
824 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
06/24/2020 M60 MPH SEMINOLE FL ASOS
WIND GUST OF 52 KNOTS/60 MPH FROM THE SOUTHEAST.
&&
KELLYLocal storm report, Jun 24, 8:30 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
830 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 5 SSE DAYTONA BEACH 29.14N 81.01W
06/24/2020 M0.75 INCH Volusia FL PUBLIC
NOVA RD AND HERBERT ST, PORT ORANGE
&&
KELLYLocal storm report, Jun 24, 8:33 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
833 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 6 SE DAYTONA BEACH 29.15N 80.97W
06/24/2020 M0.75 INCH Volusia FL AIRPLANE PILOT
PENINSULA DR AND DUNLAWTON AVE, PORT ORANGE
&&
KELLYLocal storm report, Jun 24, 8:35 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
835 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 6 SE DAYTONA BEACH 29.15N 80.97W
06/24/2020 M0.75 INCH Volusia FL PUBLIC
PENINSULA DR AND DUNLAWTON AVE, PORT ORANGE
&&
KELLYLocal storm report, Jun 24, 8:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
857 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 1 S ALTAMONTE SPRINGS 28.64N 81.39W
06/24/2020 M1.00 INCH Seminole FL TRAINED SPOTTER
QUARTER SIZED HAIL STARTED FALLING AT 843 PM AND
CONTINUED THROUGH 847 PM.
&&
KELLYLocal storm report, Jun 24, 9:10 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
910 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 SE ALTAMONTE SPRINGS 28.64N 81.37W
06/24/2020 M0.75 INCH Seminole FL PUBLIC
PENNY SIZED HAIL ON OAKWOOD DR, MAITLAND.
&&
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:02 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 43 min |
| Jun 24, 8:15 PM EDT | Special Marine Warning | MLB | 90 min | |
| Jun 24, 8:24 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 51 min |
| Jun 24, 8:44 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 61 min |
| Jun 24, 8:53 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole, Volusia | 82 min |
| Jun 24, 9:54 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Jun 25, 2:16 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Jun 25, 2:30 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 25, 2:34 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 44 min |
| Jun 25, 3:09 PM EDT | Special Weather Statement | MLB | Brevard | 51 min |
| Jun 25, 3:17 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| Jun 25, 3:23 PM EDT | Special Marine Warning | MLB | 67 min | |
| Jun 25, 3:28 PM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Jun 25, 3:55 PM EDT | Special Weather Statement | MLB | Brevard | 50 min |
| Jun 25, 4:31 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| Jun 25, 4:38 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 33 min |
| Jun 25, 5:11 PM EDT | Special Weather Statement | MLB | Indian River | 49 min |
| Jun 25, 5:55 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Jun 25, 6:48 PM EDT | Special Weather Statement | MLB | Lake | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.